Alert archive / South Carolina / Freeze Warnings in 2016
Freeze Warning 3, NWS Columbia, SC
NWS Columbia, SC issued this freeze warning at Nov 19, 2016, 2:36 PM EST for 6 counties in South Carolina; Lincoln County, Georgia. It took effect at Nov 20, 2016, 12:00 AM EST. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 19, 2016, 2:36 PM EST (19:36 UTC)
- In effect from
- Nov 20, 2016, 12:00 AM EST
- Expired
- Nov 20, 2016, 9:00 AM EST
- In force
- 9 hr
- Issued by
- NWS Columbia, SC
Counties Lincoln County, GA, Chesterfield County, SC, Edgefield County, SC, Fairfield County, SC, McCormick County, SC, Newberry County, SC, Saluda County, SC
The radar
The Columbia radar (KCAE), 50 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 7.6 hours before the alert went out and 202 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1932 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- -11 m²/s²
- 0-3 km storm-relative helicity
- -5 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
417 WWUS72 KCAE 191936 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 236 PM EST SAT NOV 19 2016 GAZ040-SCZ015-016-018-020-021-025-026-200600- /O.UPG.KCAE.FZ.A.0003.161120T0500Z-161120T1400Z/ /O.NEW.KCAE.FZ.W.0003.161120T0500Z-161120T1400Z/ /O.CON.KCAE.LW.Y.0017.161119T2000Z-161120T0900Z/ LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 236 PM EST SAT NOV 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY. THE FREEZE WATCH IS NO LONGER IN EFFECT. * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS LATE THIS AFTERNOON THROUGH TONIGHT. * TEMPERATURES...IN THE LOWER 30S LATE TONIGHT INTO SUNDAY MORNING. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT ON AREA LAKES. UNPROTECTED SENSITIVE VEGETATION COULD BE KILLED DUE TO FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ GAZ063>065-077-SCZ022-027>031-035>038-041-200600- /O.CON.KCAE.LW.Y.0017.161119T2000Z-161120T0900Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CAMDEN...LUGOFF...SEVEN OAKS... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...OAK GROVE... COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 236 PM EST SAT NOV 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...NORTHWEST 15 TO 20 KNOTS WITH GUSTS UP TO 30 KNOTS LATE THIS AFTERNOON THROUGH TONIGHT. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
4 follow-up statements
923 WWUS72 KCAE 200138 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 838 PM EST SAT NOV 19 2016 ...LAKE WIND ADVISORY/FREEZE WARNING... .IT WILL BE BREEZY AND MUCH COLDER BEHIND A COLD FRONT TONIGHT. GAZ040-SCZ015-016-018-020-021-025-026-201115- /O.CON.KCAE.FZ.W.0003.161120T0500Z-161120T1400Z/ /O.CON.KCAE.LW.Y.0017.000000T0000Z-161120T0900Z/ LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 838 PM EST SAT NOV 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST SUNDAY... * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS AROUND 25 MPH. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT ON AREA LAKES. FREEZING TEMPERATURES COULD KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ GAZ063>065-077-SCZ022-027>031-035>038-041-200900- /O.CON.KCAE.LW.Y.0017.000000T0000Z-161120T0900Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CAMDEN...LUGOFF...SEVEN OAKS... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...OAK GROVE... COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 838 PM EST SAT NOV 19 2016 ...LAKE WIND ADVISORY REMAINS IN EFFECT UNTIL 4 AM EST SUNDAY... * WINDS...NORTHWEST 10 TO 15 MPH WITH GUSTS AROUND 25 MPH. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT ON AREA LAKES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
226 WWUS72 KCAE 200751 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 251 AM EST SUN NOV 20 2016 GAZ040-SCZ015-016-018-020-021-025-026-201700- /O.NEW.KCAE.FZ.W.0004.161121T0500Z-161121T1400Z/ /O.EXT.KCAE.LW.Y.0017.000000T0000Z-161120T1000Z/ /O.CON.KCAE.FZ.W.0003.000000T0000Z-161120T1400Z/ LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 251 AM EST SUN NOV 20 2016 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS EARLY THIS MORNING. * TEMPERATURES...IN THE LOWER 30S EARLY THIS MORNING...AND IN THE UPPER 20S TO LOWER 30S LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT ON AREA LAKES. FREEZING TEMPERATURES COULD KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ GAZ063>065-077-SCZ022-027>031-035>038-041-201700- /O.NEW.KCAE.FZ.W.0004.161121T0500Z-161121T1400Z/ /O.EXT.KCAE.LW.Y.0017.000000T0000Z-161120T1000Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CAMDEN...LUGOFF...SEVEN OAKS... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...OAK GROVE... COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 251 AM EST SUN NOV 20 2016 ...LAKE WIND ADVISORY NOW IN EFFECT UNTIL 5 AM EST EARLY THIS MORNING... ...FREEZE WARNING IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED A FREEZE WARNING...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY. * WINDS...WEST 15 TO 20 KNOTS WITH GUSTS UP TO 25 KNOTS EARLY THIS MORNING. * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...STRONG WINDS AND ROUGH CHOP WILL CREATE HAZARDOUS CONDITIONS FOR SMALL CRAFT AND PERSONAL WATERCRAFT ON AREA LAKES. FREEZING TEMPERATURES COULD KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A LAKE WIND ADVISORY INDICATES THAT WINDS WILL CAUSE ROUGH CHOP ON AREA LAKES. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$
478 WWUS72 KCAE 201027 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 527 AM EST SUN NOV 20 2016 GAZ040-SCZ015-016-018-020-021-025-026-201700- /O.EXP.KCAE.LW.Y.0017.000000T0000Z-161120T1000Z/ /O.CON.KCAE.FZ.W.0003.000000T0000Z-161120T1400Z/ /O.CON.KCAE.FZ.W.0004.161121T0500Z-161121T1400Z/ LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 527 AM EST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EST THIS MORNING... ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S EARLY THIS MORNING...AND AGAIN LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ GAZ063>065-077-SCZ022-027>031-035>038-041-201700- /O.EXP.KCAE.LW.Y.0017.000000T0000Z-161120T1000Z/ /O.CON.KCAE.FZ.W.0004.161121T0500Z-161121T1400Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CAMDEN...LUGOFF...SEVEN OAKS... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...OAK GROVE... COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 527 AM EST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... ...LAKE WIND ADVISORY HAS EXPIRED... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$ JAQ
692 WWUS72 KCAE 201404 NPWCAE URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE COLUMBIA SC 904 AM EST SUN NOV 20 2016 GAZ040-SCZ015-016-018-020-021-025-026-210000- /O.EXP.KCAE.FZ.W.0003.000000T0000Z-161120T1400Z/ /O.CON.KCAE.FZ.W.0004.161121T0500Z-161121T1400Z/ LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- INCLUDING THE CITIES OF...LINCOLNTON...LANCASTER...ELGIN... LANCASTER MILL...CHERAW...PAGELAND...MCCORMICK...NEWBERRY... WINNSBORO...WINNSBORO MILLS...EDGEFIELD...JOHNSTON...SALUDA... RIDGE SPRING 904 AM EST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER SENSITIVE VEGETATION. && $$ GAZ063>065-077-SCZ022-027>031-035>038-041-210000- /O.CON.KCAE.FZ.W.0004.161121T0500Z-161121T1400Z/ MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-LEE- AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON-BAMBERG- INCLUDING THE CITIES OF...THOMSON...MARTINEZ...EVANS... HEPHZIBAH...WAYNESBORO...CAMDEN...LUGOFF...SEVEN OAKS... WEST COLUMBIA...CAYCE...LEXINGTON...RED BANK...OAK GROVE... COLUMBIA...BISHOPVILLE...AIKEN...NORTH AUGUSTA...SUMTER... BARNWELL...WILLISTON...BLACKVILLE...ORANGEBURG...BROOKDALE... ST. MATTHEWS...MANNING...SUMMERTON...BAMBERG...DENMARK 904 AM EST SUN NOV 20 2016 ...FREEZE WARNING REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO 9 AM EST MONDAY... * TEMPERATURES...IN THE UPPER 20S TO LOWER 30S LATE TONIGHT INTO MONDAY MORNING. * IMPACTS...FREEZING TEMPERATURES COULD KILL UNPROTECTED SENSITIVE PLANTS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR HIGHLY LIKELY. && $$
What forecasters said that day
The local office's own words before this freeze warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this freeze warning went out at Nov 19, 2:30 PM EST, 6 minutes earlier.
Area forecast discussion, Nov 19, 2:30 PM EST, 6 minutes before
Area Forecast Discussion
National Weather Service Columbia SC
230 PM EST Sat Nov 19 2016
.SYNOPSIS...
A cold front will push through the area this afternoon, with breezy
conditions developing following its passage. Significantly cooler
air will then overspread the area and persist through early next
week. Smoke from wildfires in the southern Appalachians could
possibly affect the region.
&&
.NEAR TERM /THROUGH TONIGHT/...
This afternoon: The amplified upper trough will take on a negative
tilt as it shifts into the Great Lakes region and Ohio Valley. As
this occurs, the cold front will enter western portions of the
forecast area early this afternoon, then rapidly shift eastward
through later in the afternoon. Latest composite radar indicating
basically no precipitation associated with this front.
Latest surface obs showing dewpoints already dropping into the 30s
over the extreme western portions of the forecast area with mainly
west winds gusting to around 30 kts in some locations. Afternoon
highs will top out in the mid 70s before dropping to around 60
degrees by 00Z. A lake wind advisory will continue in effect as
winds increase, especially along lake shores late this afternoon.
Smoke from the southern Appalachian wildfires could spread into the
area as winds shift northwest behind the front, however the stronger
wind fields should allow most of the smoke to mix out and do not
anticipate any significant visibility restrictions.
For tonight, strong cold air advection and low level jetting will
keep winds elevated through this evening, with winds then expected
to subside overnight as the upper trough axis shifts to the east and
the surface pressure gradient relaxes. As a result, the lake wind
advisory will remain in effect until around 4 am. The temperature
forecast is a bit uncertain, as cooling will be due to advection
initially, then some radiational cooling could take place late as
winds become light. Model consensus supports lows in the lower to
mid 30s across most of the area. It appears that freezing
temperatures could occur late tonight in west/northwest portions of
the forecast area and the Freeze Watch currently in effect will be
upgraded to a Freeze Warning as a result. It is also possible for
some freezing temperatures to occur farther south and east in low-
lying and/or well sheltered locations, but due to lower confidence,
will not include in the Freeze Warning. Frost is not expected to be
an issue given the very dry airmass that will be advecting into the
area.
&&
.SHORT TERM /SUNDAY THROUGH SUNDAY NIGHT/...
A mid/upper level northwest flow will continue across the area
with a closed low pressure area over New England and ridge
building across the central/southern Plains. At the surface...high
pressure across the Plains/Ms Valley will continue to build
southeast into the region by Sunday night/Monday morning. This
will produce below normal temperatures across the region for
Sunday afternoon as temperatures will only rise into the
middle/upper 50s. This is about a 15 to 20 degree drop from
temperatures today. By Sunday night/Monday morning...expect
excellent radiational cooling conditions. Model time sections show
clear skies and winds near calm across the cwa. A widespread
freeze is possible outside of urban heat islands and near area
lakes. A Freeze Watch will likely be issued later for Sunday
night, that will likely be transitioned into a warning for most
of the area. Guidance has been consistent with afternoon highs on
Sunday in the 55 to 60 degree range and overnight lows in the
upper 20s/lower 30s.
.LONG TERM /MONDAY THROUGH SATURDAY/...
Mid/upper level ridging will continue to build eastward Monday
into Tuesday. Dry surface high pressure will build into the region
late Monday through early Wednesday. This will allow for another
seasonably cold night across the cwa Monday night/Tuesday morning.
Temperatures could once again be in the upper 20s/lower 30s across
much of the area.
Expect a gradual moderation in temperatures from Tuesday into
Thursday. Models indicate a fast moving front with limited
moisture will move across the area. The Canadian/ECMWF/MAV all
indicate only a slight/low chance for much needed measurablerainfall
with the front. Behind the front...dry high pressure of Pacific
origin will build into the region through Saturday. Expect fair
weather and temperatures much closer to normal for the period.
&&
.AVIATION /19Z SATURDAY THROUGH THURSDAY/...
VFR conditions today ahead of an approaching dry cold front. The
front is expected to come through this afternoon, with no associated
precipitation or CIG restrictions. Main impact will be gradually
veering and increasing winds. NW winds behind the front may bring
smoke from Southern Appalachian wildfires back into our forecast
area and reduce VSBYs to MVFR levels, but latest HRRR Smoke model
indicating that smoke may be less of an issue during the overnight
hours. Surface winds will diminish overnight. At any rate, expect
VFR conditions around the area after 14Z Sunday.
EXTENDED AVIATION OUTLOOK...Reduced visibilities in smoke may
continue to affect our FA through Monday.
&&
.FIRE WEATHER...
The combination of low humidity and strong/shifting winds this
afternoon with the passage of a cold front will result in the
potential for rapid growth and spread of any wildfires that
develop. As a result, will continue the Red Flag Warning for the
entire forecast area with the exception of Lee, Sumter and
Clarendon Counties where relative humidity values are expected to
remain above 25%. In addition, the South Carolina Forestry
Commission has expanded the burn ban to include the entire state.
&&
.CAE WATCHES/WARNINGS/ADVISORIES...
GA...Red Flag Warning until 6 PM EST this evening for GAZ040-
063>065-077.
Freeze Warning from midnight tonight to 9 AM EST Sunday for
GAZ040.
Lake Wind Advisory until 4 AM EST Sunday for GAZ040-063>065-
077.
SC...Red Flag Warning until 6 PM EST this evening for SCZ015-016-
018-020>022-025>028-030-035>037-041.
Freeze Warning from midnight tonight to 9 AM EST Sunday for
SCZ015-016-018-020-021-025-026.
Lake Wind Advisory until 4 AM EST Sunday for SCZ015-016-018-
020>022-025>031-035>038-041.
&&
SYNOPSIS...99
NEAR TERM...99
SHORT TERM...99
LONG TERM...99
AVIATION...99
FIRE WEATHER...99Hazardous weather outlook, Nov 19, 4:15 AM EST, 10 hours 21 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 415 AM EST SAT NOV 19 2016 GAZ040-SCZ015-016-018-020-021-025-026-201100- LINCOLN-LANCASTER-CHESTERFIELD-MCCORMICK-NEWBERRY-FAIRFIELD- EDGEFIELD-SALUDA- 415 AM EST SAT NOV 19 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST SUNDAY... ...FREEZE WATCH IN EFFECT FROM LATE TONIGHT THROUGH SUNDAY MORNING... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. LAKE WIND ADVISORY. FREEZE WATCH. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. FREEZE WATCH. FREEZING TEMPERATURES ARE ALSO POSSIBLE MONDAY AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. GAZ063>065-077-SCZ022-027-028-030-035>037-041-201100- MCDUFFIE-COLUMBIA-RICHMOND-BURKE-KERSHAW-LEXINGTON-RICHLAND-AIKEN- BARNWELL-ORANGEBURG-CALHOUN-BAMBERG- 415 AM EST SAT NOV 19 2016 ...RED FLAG WARNING IN EFFECT FROM 11 AM THIS MORNING TO 6 PM EST THIS EVENING... ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. RED FLAG WARNING. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZING TEMPERATURES ARE POSSIBLE MONDAY AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. SCZ029-031-038-201100- LEE-SUMTER-CLARENDON- 415 AM EST SAT NOV 19 2016 ...LAKE WIND ADVISORY IN EFFECT FROM 3 PM THIS AFTERNOON TO 4 AM EST SUNDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MIDLANDS OF SOUTH CAROLINA AND THE CENTRAL SAVANNAH RIVER AREA OF GEORGIA. .DAY ONE...TODAY AND TONIGHT. PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS. LAKE WIND ADVISORY. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY. FREEZING TEMPERATURES ARE POSSIBLE MONDAY AND TUESDAY MORNING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 19, 3:13 AM EST | Freeze Watch | CAE | Chesterfield, Edgefield, Fairfield, McCormick, Newberry, Saluda | 11 hr |
| Nov 19, 3:13 AM EST | Lake Wind Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 26 hr |
| Nov 19, 3:27 AM EST | Red Flag Warning | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Edgefield and 7 more | 15 hr |
Nearby
Freeze Warnings in South Carolina, 2016Freeze Warnings in Georgia, 2016Every freeze warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.